Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes allergic skin rashes?

User rating for this question
Answered by

Practicing since : 2008
Answered : 2609 Questions
Hello, I get these strange rashes on my body, they lool like a burn or rubbed off skin. It seems to be when i have pasta or things like that. Could it be a reaction to gluten?
Posted Thu, 13 Feb 2014 in General Health
Answered by Dr. Geetika Paul 1 hour later
Brief Answer: Allergic skin rashes Detailed Answer: Hi I understand your concern regarding your skin problem and I hope I am able to help you in the same. From the description, it looks like you have developed some kind of an allergic reaction. But it is very difficult to reach a final diagnosis without having a look at the exact skin lesions. Please click some close up pictures of the exact skin lesions and upload them here on this page. You can also mail them at YYYY@YYYY with heading as ref to Dr Geetika Paul. Also please tell since when do you develop these skin lesions? Are you presently on any medicine or do you take any pain killers or antibiotics occasionally? I am sure I will be able to help you more once you provide me the pictures and the above details. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What causes allergic skin rashes? 40 minutes later
Thank you for your response! I am currently going through IVF treatments, however, prior to that I was not on any medications, it started about 3 years ago, they were all sizes mostly on my legs and trunk area and a significant amount of them. Now when i do get them, they typically appear on my arms. They stay for quite a while (up to a month), the inside starts to go back to my normal skin color, then the outside slowly changes back. They dont hurt and are not itchy. I have attached a picture of one i currently have, it has started to heal though, I'm not sure how well you can see it Thank you again!!.
Answered by Dr. Geetika Paul 59 minutes later
Brief Answer: Fixed eruptions Detailed Answer: Hi You seem to be developing lesions of fixed drug eruptions. These are basically a type of skin allergy that you tend to develop after the intake of certain drugs. Pain killers, antibiotics, drugs for upset stomach and cough syrups are the most common offending agents. But in your case, since you do not have history of intake of any of the above medicines, then we need to look for other rarer causes. Among these, intake of various food stuffs containing various preservatives and coloring agents can lead to recurrent development of such lesions over the body. Now what is important is that since you are presently taking ivf treatment, so it is better to avoid any oral drugs in your case. I would recommend you to take only topical drug's. You can apply a topical steroid cream like cortisone over the affected areas twice a day whenever these lesions appear. As much as possible, you should try to recall and find out the find every time you develop the lesions since every time exposure of the body to the same offending agent must be causing the lesions. Dr Geetika Paul
Above answer was peer-reviewed by
Follow-up: What causes allergic skin rashes? 39 minutes later
Thank you, I will start trying to record when these appear and what I have eaten/drank etc prior to it. How quickly (typically) after exposure would these appear? Should I be recording my previous 24 hours or more? Thank you!
Answered by Dr. Geetika Paul 26 minutes later
Brief Answer: Fixed drug eruption Detailed Answer: Hi again These lesions can appear anywhere from half an hour to twenty hours after exposure to the agent. So it is usually not very difficult to find the offending agent. Dr Geetika Paul
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor